Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 88, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 13, 2021, 7:45 PM CDT for Cotton County, Oklahoma; Wichita County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 13, 2021, 7:45 PM CDT (00:45 UTC)
- Expired
- Apr 13, 2021, 8:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cotton County, OK, Wichita County, TX
The radar
The Altus AFB radar (KFDR), 48 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2336 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -82 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
012
WUUS54 KOUN 140045
SVROUN
OKC033-TXC485-140130-
/O.NEW.KOUN.SV.W.0088.210414T0045Z-210414T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
745 PM CDT Tue Apr 13 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Southwestern Cotton County in southwestern Oklahoma...
Northeastern Wichita County in northern Texas...
* Until 830 PM CDT.
* At 744 PM CDT, a severe thunderstorm was located near Burkburnett,
moving northeast at 25 mph. Quarter sized hail has been reported
with this storm west of Burkburnett.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Burkburnett, Walters, Randlett, Devol, Cookietown and Taylor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3404 9874 3409 9876 3413 9872 3413 9869
3417 9865 3416 9861 3420 9861 3436 9834
3413 9829 3415 9833 3416 9837 3415 9839
3413 9838 3413 9840 3411 9840
TIME...MOT...LOC 0044Z 246DEG 22KT 3412 9862
HAIL...1.00IN
WIND...60MPH
$$
..speg.3 follow-up statements
622
WWUS54 KOUN 140105
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
805 PM CDT Tue Apr 13 2021
TXC485-140114-
/O.CAN.KOUN.SV.W.0088.000000T0000Z-210414T0130Z/
Wichita TX-
805 PM CDT Tue Apr 13 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WICHITA COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved into
Oklahoma, therefore the warning has been cancelled for Wichita
County.
LAT...LON 3413 9855 3414 9856 3416 9860 3420 9861
3436 9834 3417 9830 3416 9836 3416 9837
3415 9838 3412 9855
TIME...MOT...LOC 0104Z 246DEG 22KT 3417 9848
$$
OKC033-140130-
/O.CON.KOUN.SV.W.0088.000000T0000Z-210414T0130Z/
Cotton OK-
805 PM CDT Tue Apr 13 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHWESTERN COTTON COUNTY...
At 804 PM CDT, a severe thunderstorm was located over Randlett,
moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Walters, Randlett, Devol, Cookietown and Taylor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3413 9855 3414 9856 3416 9860 3420 9861
3436 9834 3417 9830 3416 9836 3416 9837
3415 9838 3412 9855
TIME...MOT...LOC 0104Z 246DEG 22KT 3417 9848
HAIL...1.00IN
WIND...60MPH
$$
..speg.837
WWUS54 KOUN 140123
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
823 PM CDT Tue Apr 13 2021
OKC033-140130-
/O.CON.KOUN.SV.W.0088.000000T0000Z-210414T0130Z/
Cotton OK-
823 PM CDT Tue Apr 13 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR CENTRAL COTTON COUNTY...
At 822 PM CDT, a severe thunderstorm was located 6 miles west of
Temple, moving east-northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Walters, Randlett, Cookietown and Taylor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3419 9853 3425 9852 3436 9834 3417 9830
3416 9836 3416 9837 3415 9838 3416 9851
TIME...MOT...LOC 0122Z 248DEG 19KT 3425 9834
HAIL...1.00IN
WIND...60MPH
$$
..speg.942
WWUS54 KOUN 140128
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
828 PM CDT Tue Apr 13 2021
OKC033-140137-
/O.EXP.KOUN.SV.W.0088.000000T0000Z-210414T0130Z/
Cotton OK-
828 PM CDT Tue Apr 13 2021
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL COTTON COUNTY WILL
EXPIRE AT 830 PM CDT...
The storm which prompted the warning has weakened below severe
limits, therefore the warning will be allowed to expire. However
hail up to the size of pennies is still possible with this
thunderstorm as it moves toward Temple.
LAT...LON 3419 9853 3425 9852 3436 9834 3417 9830
3416 9836 3416 9837 3415 9838 3416 9851
TIME...MOT...LOC 0127Z 246DEG 22KT 3426 9832
$$
..speg.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 3:11 PM CDT, 4 hours 34 minutes earlier.
Area forecast discussion, Apr 13, 3:11 PM CDT, 4 hours 34 minutes before
Area Forecast Discussion National Weather Service Norman OK 311 PM CDT Tue Apr 13 2021 ...New LONG TERM... .SHORT TERM... (This evening through Wednesday) Issued at 109 PM CDT Tue Apr 13 2021 Showers and storms will slowly move in from the southwest, spreading into central Oklahoma this evening into tonight, driven largely by isentropic ascent. Fairly weak instability may support a few rumbles of thunder. Tomorrow morning this round of precipitation will move out, followed by another wave of precipitation coming in from the west Wednesday afternoon associated with another small disturbance in the upper flow. Cool temperatures and mostly overcast skies will persist as northeasterly surface flow continues. Day && .LONG TERM... (Wednesday night through next Monday) Issued at 311 PM CDT Tue Apr 13 2021 A quasi-zonal pattern will become a little more active into the long term, with a more pronounced trough crossing the region Friday. One wave of light precip should be exiting Wednesday night, followed by a break, and then a more consolidated area of precipitation will develop within warm/moist advection and isentropic ascent Thursday night lasting through Friday. The majority of precipitation should fall early Friday and then decrease later in the day, ending overnight. Below normal temperatures will occur in the wake of this system until winds become more southwesterly and downslope early next week. BRB && .AVIATION... (18Z TAFS) Issued at 1213 PM CDT Tue Apr 13 2021 MVFR ceilings and rain showers with some embedded thunderstorms will move in slowly from the southwest up into central Oklahoma. KCSM, KPNC, and KSWO will be near the edge of this precipitation swath. By morning most of this activity should start moving out. Northeast winds will diminish this evening. Day && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 67 46 62 46 / 20 80 30 10 Hobart OK 67 44 61 46 / 30 70 40 10 Wichita Falls TX 69 49 63 49 / 40 80 40 20 Gage OK 62 39 59 41 / 0 10 30 10 Ponca City OK 65 44 64 43 / 10 20 10 10 Durant OK 72 52 65 51 / 20 70 20 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...14 LONG TERM....12 AVIATION...14
Hazardous weather outlook, Apr 13, 1:48 PM CDT, 5 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 148 PM CDT Tue Apr 13 2021 OKZ004>048-050>052-TXZ083>090-141900- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 148 PM CDT Tue Apr 13 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... More widespread thunderstorm chances return mainly to western north Texas and the southern half of Oklahoma this evening into early Wednesday morning. A few strong storms with hail up to the size of nickels are possible with this activity, but severe weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... Isolated to widely scattered thunderstorms will be possible Wednesday afternoon mainly along and west of Interstate 35 and south of Intestate 40. Occasional rain and thunderstorm chances will continue Thursday and especially Friday. Severe thunderstorm chances appear to be low during these times. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Apr 13, 6:36 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
636 PM CDT Tue Apr 13 2021
OKZ036-037-TXZ085-140000-
Tillman OK-Jackson OK-Wilbarger TX-
636 PM CDT Tue Apr 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Tillman...
southeastern Jackson and north central Wilbarger Counties Until 700
PM CDT...
AT 633 PM CDT, a strong thunderstorm was located 5 miles north of
Fargo, moving northeast at 50 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3464 9908 3464 9900 3460 9900 3459 9883
3451 9883 3450 9882 3427 9930 3436 9938
TIME...MOT...LOC 2333Z 228DEG 45KT 3437 9925
..speg.Special weather statement, Apr 13, 6:45 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 645 PM CDT Tue Apr 13 2021 TXZ085-086-088-140015- Wichita TX-Wilbarger TX-Baylor TX- 645 PM CDT Tue Apr 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR western Wichita...southeastern Wilbarger and north central Baylor Counties Until 715 PM CDT... AT 642 PM CDT, a strong thunderstorm was located 7 miles southeast of Grayback, moving northeast at 40 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... LAT...LON 3378 9919 3395 9925 3415 9884 3391 9867 TIME...MOT...LOC 2342Z 239DEG 33KT 3391 9908 ..speg.
Local storm report, Apr 13, 7:21 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
721 PM CDT TUE APR 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM HAIL ELECTRA 34.03N 98.92W
04/13/2021 E0.70 INCH WICHITA TX AMATEUR RADIO
&&
JPSpecial weather statement, Apr 13, 7:33 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 733 PM CDT Tue Apr 13 2021 TXZ083>085-140100- Foard TX-Wilbarger TX-Hardeman TX- 733 PM CDT Tue Apr 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Foard...southwestern Wilbarger and southeastern Hardeman Counties Until 800 PM CDT... AT 732 PM CDT, a strong thunderstorm was located 4 miles southwest of Thalia, moving northeast at 30 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... LAT...LON 3385 9963 3396 9974 3421 9938 3395 9920 TIME...MOT...LOC 0032Z 240DEG 26KT 3394 9961 ..speg.
Local storm report, Apr 13, 7:39 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
739 PM CDT TUE APR 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM HAIL 8 W BURKBURNETT 34.09N 98.70W
04/13/2021 E1.00 INCH WICHITA TX TRAINED SPOTTER
&&
JPLocal storm report, Apr 13, 7:44 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
744 PM CDT TUE APR 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM HAIL 3 W BURKBURNETT 34.09N 98.62W
04/13/2021 E1.00 INCH WICHITA TX TRAINED SPOTTER
&&
JPThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 7:07 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 38 min |
| Apr 13, 8:38 PM CDT | Special Weather Statement | OUN | Stephens | 37 min |
| Apr 13, 9:20 PM CDT | Special Weather Statement | OUN | Jackson | 25 min |
| Apr 14, 5:52 PM CDT | Special Weather Statement | OUN | Love | 38 min |
| Apr 14, 6:29 PM CDT | Special Weather Statement | OUN | Love, Marshall | 31 min |
| Apr 13, 7:33 PM CDT | Special Weather Statement | OUN | Wilbarger | 27 min |
| Apr 13, 7:41 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Wilbarger | 22 min |
| Apr 13, 10:02 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Wilbarger | 43 min |
| Apr 13, 10:44 PM CDT | Special Weather Statement | OUN | Wilbarger | 31 min |
| Apr 14, 12:41 PM CDT | Special Weather Statement | OUN | Knox | 34 min |
| Apr 14, 1:51 PM CDT | Special Weather Statement | OUN | Baylor | 24 min |
| Apr 14, 1:56 PM CDT | Severe Thunderstorm Warning | OUN | Baylor | 24 min |
| Apr 14, 2:22 PM CDT | Special Weather Statement | OUN | Baylor | 23 min |
| Apr 14, 2:51 PM CDT | Special Weather Statement | OUN | Archer | 24 min |
| Apr 14, 3:16 PM CDT | Special Weather Statement | OUN | Archer | 29 min |
| Apr 14, 3:49 PM CDT | Special Weather Statement | OUN | Clay | 26 min |
| Apr 14, 5:49 PM CDT | Severe Thunderstorm Warning | OUN | Baylor | 41 min |
| Apr 14, 6:21 PM CDT | Special Weather Statement | OUN | Archer | 24 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2021Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.